Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin Blotches
Nov 29, 2005

Hi -

Me + since Oct 2004. I was told my status in a hospital after being unconscious for 6 days with severe viral meningitus. I suffered significant memory loss - I don't remember most of the late summer/fall of 04. I still have trouble remembering details, but my health is excellent otherwise, with an undectable VL and t cells around 940.

My question: about 2 months ago I started getting these small, red blotches on my legs. They range from the size of a dime to the size of a quarter. They are fairly light in color, but after sometime they turn darker... a little bit like the color of red wine. They are like blotches of little dots. After I had a few, I saw my doc, who sent me to a derm doc, who thought it was related to running - he called it "hiker's leg" and babbled something about the pressure on my legs and dismissivily sent me on my way. At the time, I ran at the gym every three days, so I stopped doing that. The blotches didn't really stop... they maybe slowed. But now, more are appearing again, rapidly, and I am not running at all. I'm italian and dark skinned, so they are more annoying to me than anything else - but still noticable.

I take Norvir, Reyataz (2) and Epzicom, once a day, and have since Oct 04. Could this be a side effect, or is there a possibility this is related to meds? I'm sorry to go on and on, but really appreciate any insight you may have.

Like any HIV-er, the side effects of medication strain my emotional health, and I'd like some insight beyond my doctors, a 2nd opinion so to speak.

Thanks much.

Response from Dr. Henry

Tough to comment on without being able to observe the lesions. Too bad you don't have a more user friendly (with better bedside manner) skin doc--that is what is needed most. I assume that your clotting factors and platelet count is OK. Sometimes low level fungal infections or hair follicle irritation can cause something like you describe. KH



Previous
Sustiva side effects
Next
warfarin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement